Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 29, 2020, 11:37 PM MDT for Hudspeth County, Texas. It took effect at Mar 30, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2020, 11:37 PM MDT (05:37 UTC)
- In effect from
- Mar 30, 2020, 12:00 PM MDT
- Expired
- Mar 30, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 5.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4189 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713 WWUS84 KEPZ 300537 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 1137 PM MDT Sun Mar 29 2020 ...Critical Fire Weather conditions Monday for Far West Texas due to windy conditions, low relative humidities, and high fire danger... .A quick-moving upper-level storm system will bring breezy to windy conditions to the area. These winds combined with low relative humidities will lead to high fire danger. Winds will be highest across the eastern portion of Hudspeth county, and points east, with up to 30 mph sustained and gusts up to 40 mph. Elsewhere across the NM lowlands and El Paso county, conditions will be close to red flag criteria, but winds appear marginal at this time. TXZ056-310200- /O.UPG.KEPZ.FW.A.0002.200330T1800Z-200331T0200Z/ /O.NEW.KEPZ.FW.W.0004.200330T1800Z-200331T0200Z/ TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 1137 PM MDT Sun Mar 29 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR strong winds and low relative humidity. The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Hudspeth county in Far West Texas. Fire zone 056. * WIND...West wind 20 to 30 mph, with some gusts near 40 mph. * HUMIDITY...12 to 17 percent. * HIGHEST THREAT...is located across the eastern half of Hudspeth county, especially towards the Culberson county line. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Bird
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 29, 2:56 PM MDT, 8 hours 41 minutes earlier.
Area forecast discussion, Mar 29, 2:56 PM MDT, 8 hours 41 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 256 PM MDT Sun Mar 29 2020 .SYNOPSIS... Classic March weather is expected to continue through this week. Breezy conditions are possible in most days as a series of lee cyclones are formed to the northeast of our region. This will bring near windy conditions in portions of the Sacramento Mountains, Otero Mesa and Hudspeth county. The windiest days are still tracking to be Wednesday and Thursday. Slight rain chances are possible on Wednesday in the northern portions of the region. && 29 .DISCUSSION... .SHORT TERM...Tonight and Monday... A passing short-wave will start the work week off with some breezy conditions. Presently the system is moving onshore the CA Coast. It will push quickly to the east, moving over NM by Monday morning. This will lead to quiet conditions for the rest of the afternoon with only light breezes, except close to east-facing slopes, into the overnight hours. The system is not well-timed for significant winds across the Borderland so only breezy conditions are expected for Monday afternoon as this short-wave will form a surface low over the TX panhandle of around 1004 mb. Winds will be highest across the eastern border of our CWA, topping out at or just above 20 knots sustained whereas 15-20 knots will be common elsewhere. && 34 .LONG TERM... Behind the shortwave trough on Monday evening breezy to windy conditions will still be possible, especially in our far eastern zones. Winds will be decreasing overnight as the lower level lee cyclone moves away to the east. Tuesday is looking to be the quietest day of the week. A weak upper ridge keeps a westerly flow aloft, while a more southerly flow in the lower levels which will increase our temperatures from the previous few days. Wednesday brings the next upper system to the region. This weak shortwave trough generates another lee cyclone. This one will be stronger than the one on Monday with a central pressure of 994 mb over NE NM/ SE CO. However, the dynamics aloft are not as great for stronger winds, as the jet streak is located south of the border in both the GFS and the ECMWF. Therefore, expect breezy conditions (10 to 20 mph) in the afternoon with gusts to 30 mph. GFS is showing mixing up to 650 mb, and the winds at that level are not even above 30kts. Also this system brings slight rain chances to the northern portions and area mountains of the CWA, where PW values will be between 0.5 to 0.75". Any accumulations will be very light too. Another lee cyclone forms on Thursday, but a bit more to the south and east over the TX Panhandle. However, the jet remains to the south which will not bring the strongest possible winds. Wind speeds should be very similar or slightly stronger than Wednesday. PWs drop on Thursday too, so expect even drier conditions. A backdoor cold front tries to push in on Friday. This system shifts our wind direction back to the southeast and drops temperatures a few degrees from the previous few days. The precip chances that were observed before with this system looks like they have been eroding away with every new run. Thus, any rain chances will be possible east of our region. Over the weekend, models are not showing a clear solution. But the trend is looking to be dry and with light winds. && 29 .AVIATION...18Z TAF CYCLE... VFR conditions expected with periods of high clouds. Winds are starting off light and variable but should become breezy as the afternoon progresses, favoring a SW'LY direction 10-15 sustained with a few gusts up to 25 knots. Winds will relax overnight before becoming breezy again tomorrow, generally favoring 270-300 except at ELP where it will be 250. Winds will again be around 15 knots with gusts around 25 knots. && 34 .FIRE WEATHER... Near-critical to critical fire weather conditions expected for Monday, especially for the lowlands. A storm system is expected to cross NM on Monday morning bringing breezy conditions to the entire area. The strongest winds are expected across the far eastern Sacramento Mountains, far eastern Otero County, and across Hudspeth County. Min RH values in the lower teens with sustained winds to 20 knots have led to the issuance of a fire weather watch for Hudspeth County. Elsewhere, winds will be marginal, but with RH values below 15 percent, near-critical fire conditions will exist. Given the marginal winds however, I held off any fire weather headlines for the NM lowlands and El Paso County (zone 55). All other locations should see slightly better fire weather conditions with RH values above 15 percent but winds still near criteria. Conditions will improve for Tuesday with lighter winds expected though RH values will still bottom out in the lower teens in the afternoon in the lowlands. Wednesday's conditions should be similar to Tuesday with fire concerns increasing again for Thursday. Max vent rates will range from good across the AZ border to excellent for the eastern half of the forecast area on Monday, but the lighter winds will keep vent rates poor to fair most locations on Tuesday. Low RH values but relatively light winds will finish out the week. && 34 .PRELIMINARY POINT TEMPS/POPS... El Paso 51 73 48 78 / 0 0 0 0 Sierra Blanca 48 69 42 76 / 0 0 0 0 Las Cruces 42 72 41 75 / 0 0 0 0 Alamogordo 46 71 42 76 / 0 0 0 0 Cloudcroft 34 46 31 56 / 0 0 0 0 Truth or Consequences 41 72 40 75 / 0 0 0 0 Silver City 35 58 39 70 / 0 0 0 0 Deming 40 70 38 75 / 0 0 0 0 Lordsburg 40 67 38 75 / 0 0 0 0 West El Paso Metro 48 73 47 78 / 0 0 0 0 Dell City 47 74 39 78 / 0 0 0 0 Fort Hancock 49 76 43 82 / 0 0 0 0 Loma Linda 46 67 44 72 / 0 0 0 0 Fabens 47 74 44 80 / 0 0 0 0 Santa Teresa 46 72 42 76 / 0 0 0 0 White Sands HQ 47 72 46 76 / 0 0 0 0 Jornada Range 41 71 40 75 / 0 0 0 0 Hatch 42 73 39 77 / 0 0 0 0 Columbus 43 71 42 76 / 0 0 0 0 Orogrande 45 71 42 75 / 0 0 0 0 Mayhill 40 59 36 70 / 0 0 0 0 Mescalero 38 57 34 66 / 0 0 0 0 Timberon 37 55 33 65 / 0 0 0 0 Winston 34 62 34 70 / 0 0 0 0 Hillsboro 39 70 38 75 / 0 0 0 0 Spaceport 40 71 38 75 / 0 0 0 0 Lake Roberts 32 62 32 71 / 0 0 0 0 Hurley 37 60 37 72 / 0 0 0 0 Cliff 36 67 33 77 / 0 0 0 0 Mule Creek 36 65 37 72 / 0 0 0 0 Faywood 37 66 39 72 / 0 0 0 0 Animas 40 69 39 78 / 0 0 0 0 Hachita 40 69 37 76 / 0 0 0 0 Antelope Wells 40 72 39 78 / 0 0 0 0 Cloverdale 40 65 41 74 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...Fire Weather Watch from Monday afternoon through Monday evening for TXZ056. && 34-Brown/29-Crespo
Hazardous weather outlook, Mar 29, 5:15 AM MDT, 18 hours 22 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 515 AM MDT Sun Mar 29 2020 NMZ401>417-TXZ418>424-301115- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 515 AM MDT Sun Mar 29 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Texas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.